# SDR KC2R2014040400229

- Difficulty date: March 27, 2014
- Submitted: April 4, 2014
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3163
- Condition: Defective
- Location: Magneto
- Part time: 500 hours
- Component: Magneto
- Component part number: 4371
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSPECTION OF IMPULSE COUPLING REVEALED NO CLEARANCE BETWEEN IMPULSE SHELL AND STOP PIN WITH SHELL SIDE LOADED SLIGHTLY.  DIMENSIONAL INSPECTION REVEALED IMPULSE SHELL MACHINED WITH APPROXIATELY .007" TAPER.  ALLOWING SHELL TO CONTACT IMPULSE STOP PIN.  (HAVE SEEN OTHER MAGS SHOWING SCUFF MARKS ON IMPULSE SHELL FROM CONTACT WITH STOP PIN.)  ALSO, NOTED CHIPPING OF EDGE IMPULSE SHELL PAWL RELEASE RAMP.  SHELL IS BEING MFG WITH VERY SHARP EDGE THAT SEEMS TO CHIP WHEN IT MAKES CONTACT WITH STOP ON IMPULSE HUB PLATE.  CONTACT MADE WITH MFG ABOUT THESE ISSUES.  IMPULSE COUPLING RETURNED TO MFG FOR THEIR INSPECTION.
